MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-05
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the stapler 30 white reload to perform failure analysis (fa).Fa was able to confirm and reproduce the customer reported complaint.The reload was found to have the knife exposed within the knife track.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the proximal end of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.A blade exposed icon and message will appear if the firing sequence is interrupted.The probable root cause of the exposed component can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.A provided image is consistent with the allegation of an exposed blade.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, a stapler 30 white reload was installed on a curved-tip stapler 30 instrument and the stapler fire could not be completed.The user was attempting to staple the pulmonary vessels and no clamping other than the pulmonary vessels was allowed.On the first stapler fire, the blade stopped in the middle of the reload.On the second stapler fire, the blade did not run, and the stapler fire failed.On the third stapler fire, it was performed using a curved-tip stapler 30 instrument prepared separately from the first and second stapler fires, but the blade stopped in the middle of the reload: the same as the first occurrence.The surgeon informed that the sound of operation during the staple fire was different from usual and sounded like a creaking sound.The user completed the procedure, and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the first to third stapler fire was involved with the reported event.The stapler instrument did not work at all.Stapling fire was being performed at the time of the event.The target tissue was the vessel.The tissue was not calcified.There was no tissue tension.There was no tissue bunching.The first time, the fire was stopped before reaching the target's blood vessel, the second time the blade did not move and the fire was stopped, and the third time, although the target's blood vessel was stapled, the fire stopped once it passed the blood vessel and was stopped.The event involved a partial fire.The event did not involve tissue being pushed forward/dragged during the firing process.The event involved the stapler jaws opening/releasing during the firing sequence.There were unformed staples.The event involved the reload having an exposed blade.Staples were not missing from the staple line.There were no holes/gaps observed within the staple line.The reload was not stuck to tissue.A blade may be exposed error was generated when the stapling issue occurred.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.The surgeon did not fire over an existing staple line.Buttress material was not used.The surgeon did not experience any clamping issues prior to firing the stapler reload.There was not any bleeding observed on the staple line due to the stapler issue.
 
Additional Manufacturer Narrative
The curved-tip stapler 30 instrument was returned and evaluated by the failure analysis (fa) team.Fa was not able to confirm nor reproduce the reported complaint of the initial movement was hard and it stopped halfway.Visual inspection displayed no signs of physical damage.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a white 30 endowrist reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument passed the recognition and engagement tests on 3 of 3 attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument attached to and removed from the arm without any issues on multiple attempts.Review of the logs were unable to verify any failures.The instrument was fully functional.There was no problem detected.Issues related to instrument errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22572463
Report Number2955842-2025-31040
Device Sequence Number15898802
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10240327
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-05
Device Catalogue Number48630W
Device Lot NumberK10240327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown